Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 91, NWS New Orleans, LA

July 4, 2015Livingston Parish, Saint Helena Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 4, 2015, 1:01 PM CDT for Livingston Parish, Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2015, 1:01 PM CDT (18:01 UTC)
Expired
Jul 4, 2015, 1:45 PM CDT
In force
44 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2707 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2707 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:38 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 4, 8:38 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
838 AM CDT SAT JUL 4 2015

...SOUNDING DISCUSSION...

THE SOUNDING THIS MORNING MEASURES PLENTY OF INSTABILITY WITH
MIXED LAYER CAPE AT 2700 J/KG... MU CAPE 3600 J/KG. MID LEVEL
LAPSE RATES ARE RELATIVELY STEEP AT ABOUT 6.8 C/KM AND 500 MB
TEMPERATURE IS -10 C. THE ENVIRONMENT IS FAVORABLE FOR STORMS WITH
ENOUGH FORCING... WHICH WE WILL SEE FIRST FROM SOME MOISTURE
CONVERGENCE AND ADVECTION OFF THE GULF JUST TO THE WEST OF OUR CWA.
INDEED WINDS ARE SOUTHWESTERLY FROM THE SFC TO 500 MB THEN
NORTHWEST ABOVE. LATER TODAY THE OUTFLOW BOUNDARY WILL CONTINUE
SOUTHWARD FROM STORMS CURRENTLY ACROSS NORTH LA AND CENTRAL MS...
WHICH WILL LIKELY AFFECT OUR SW MS COUNTIES. THE 12Z SOUNDING
FROM SHREVEPORT SAMPLED THE FAVORABLE SHEAR AND STORM MAINTANCE
ENVIRONMENT JUST AHEAD OF THE LINE. A BIT OF A MOISTURE AXIS IS
SAMPLED BY THE LAKE CHARLES SOUNDING WITH PW AT 1.99 INCHES... AT
LIX THE PW IS NEAR AVERAGE AT 1.73 INCHES.

KRAUTMANN

&&

.PREV DISCUSSION... /ISSUED 359 AM CDT SAT JUL 4 2015/

SHORT TERM...
A STATIONARY FRONT ACROSS OK/AR/TN WILL SLOWLY MOVE SOUTH AND
BECOME DEFUSE NORTH OF OUR AREA. SEVERAL SHORTWAVES MOVING
ALONG THE FRONT WILL ENHANCE PRECIPITATION CHANCES THIS WEEKEND.
AN AREA OF LOW PRESSURE AT THE BASE OF THE SHORTWAVE WILL BE
LOCATED IN AR TODAY AT 18Z AND ON THE TN/KY LINE AT 18Z SUN. AN
ENHANCED AREA OF 1000-500MB RH VALUES MOVE THROUGH THE FLOW OVER
THE NEXT FEW DAYS. PW AT 00Z SOUNDING WAS 1.78 IN WITH AN LI
AROUND -9. NOT MUCH IN THE WAY OF SPEED OR DIRECTIONAL SHEAR
HOWEVER PLENTY OF PARCEL INSTABILITY. HRRR PROGS SOME SHRA
DEVELOPMENT BEGINNING AROUND 15Z BECOMING QUITE WIDESPREAD DURING
THE AFTERNOON AS A LINE OF TSRA MOVES ACROSS THE AREA. SOME OF THE
SHRA/TSRA ACTIVITY COULD LAST INTO THE EVENING HOURS. SPC DAY 1
OUTLOOK HAS A MRGL RISK OF SEVERE WEATHER TODAY AS THE AREA OF
CONVECTION MOVES IN FROM THE WEST. ANY INTERACTION WITH SEA AND
LAKE BREEZES PLUS OUTFLOW BOUNDARIES COULD ENHANCE SOME OF THE
TSRA ACTIVITY RESULTING IN FREQUENT LIGHTNING... STRONG GUSTY
WINDS...AND HEAVY RAIN. THERE COULD BE A FEW STORMS WHICH REACH
SEVERE CRITERIA WHICH COULD HAVE AN IMPACT ON FOURTH OF JULY
OUTDOOR ACTIVITIES. TEMPERATURES WILL REMAIN WARM HOWEVER COOLER
NEAR AREAS OF RAIN TODAY AND SUNDAY.

LONG TERM...
A RIDGE OF HIGH PRESSURE CENTERED OVER THE NORTH TX/OK BORDER WILL
BUILD BY MID WEEK. A FEW IMPULSES WILL BRING A FEW SHRA/TSRA TO
THE AREA HOWEVER POPS WILL BE WILL LOW. A WEAK TROPICAL WAVE MOVES
WEST ACROSS THE GULF NEXT WEEKEND WITH LITTLE IMPACT OUTSIDE OF
A FEW SHOWERS IN THE COASTAL WATERS. WITH THE HIGH PRESSURE WILL
COME WARMER TEMPERATURES WITH HIGHS FROM THE LOW TO MID 90S.

AVIATION...
VFR CONDITIONS WILL DEVELOP ONCE AGAIN THIS MORNING WITH TOWERING
CUMULUS BEING NOTED AT ALL SITES. SCATTERED SH/TS ARE EXPECTED TODAY
WITH THE MOST COVERAGE BEING MAINLY THIS AFTERNOON. TS DEVELOPMENT
SHOULD BEGIN DURING THE MORNING HOURS AND SPREAD OVER BTR AND MCB
SITES INITIALLY. A FEW SHOWERS MAY AFFECT THE SOUTHSHORE
TERMINALS BY LATE MORNING. NO ACTIVITY EXPECTED DURING THE MORNING
FOR COASTAL MISS. TS COVERAGE WILL INCREASE THROUGH THE DAY AND
SHOULD AFFECT ALL SITES BEFORE THE END OF THE 12Z TAF PERIOD.

MARINE...
BERMUDA RIDGE PATTERN TO MAINTAIN LIGHT SOUTHERLY FLOW FOR THE
FORECAST PERIOD. THUNDERSTORMS DEVELOPING AHEAD OF AS WELL AS ALONG
A SQUALL LINE WILL BRING THE THREAT OF HIGH WINDS AND WAVES OVER THE
TIDAL LAKES THIS AFTERNOON AND EVENING. SEVERAL OF THESE MAY BE
STRONG OR EVEN SEVERE LATE TODAY. THE AMOUNT OF MARINE TRAFFIC WILL
BE HIGHER THAN USUAL THIS HOLIDAY WEEKEND...PLEASE BE ALERT FOR ANY
SPECIAL MARINE WARNINGS THAT MAY BE ISSUED. OTHERWISE...LIGHT WINDS
AND LOW SEAS EXPECTED THROUGH TUESDAY NIGHT.

DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOOD WARNINGS ON MISSISSIPPI RIVER FROM RED
             RIVER LANDING TO BATON ROUGE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  72  88  72 /  60  60  60  20
BTR  89  74  90  74 /  60  60  50  10
ASD  90  74  89  74 /  60  60  50  20
MSY  89  77  89  76 /  60  60  50  10
GPT  88  76  87  75 /  50  50  50  30
PQL  89  74  88  74 /  40  40  40  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 4, 12:53 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1253 PM CDT SAT JUL 4 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-050600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1253 PM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHWESTERN MISSISSIPPI
AND ADJACENT LOUISIANA PARISHES. THERE IS A MARGINAL RISK OF
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR AREAS SOUTH OF
THE SLIGHT RISK AND TO NEAR THE I 10 CORRIDOR. THE MAIN HAZARDS
WILL BE IN THE FORM OF STRONG TO DAMAGING WIND GUSTS...FREQUENT
LIGHTNING...AND POSSIBLY LARGE HAIL. BRIEF TORRENTIAL RAINFALL
WILL ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE WEEK.
THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW BUT THE
POSSIBILITY OF A STRONG OR ISOLATED SEVERE THUNDERSTORM WILL
REMAIN THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

CAB

In the hours before

Special weather statement, Jul 4, 11:15 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1115 AM CDT SAT JUL 4 2015

LAZ056-059-065-041700-
UPPER LAFOURCHE LA-ASSUMPTION LA-UPPER TERREBONNE LA-
1115 AM CDT SAT JUL 4 2015

...SPECIAL WEATHER STATEMENT...

AT 1115 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR THIBODAUX...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THIBODAUX...CHACKBAY...SCHRIEVER...GRAY...LABADIEVILLE...BAYOU CANE
AND RACELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2971 9098 2989 9094 2989 9065 2962 9071
TIME...MOT...LOC 1615Z 280DEG 9KT 2979 9088

CAB
Special weather statement, Jul 4, 11:21 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1121 AM CDT SAT JUL 4 2015

LAZ056-059-065-041700-
UPPER LAFOURCHE LA-ASSUMPTION LA-UPPER TERREBONNE LA-
1121 AM CDT SAT JUL 4 2015

...SPECIAL WEATHER STATEMENT...

AT 1117 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR THIBODAUX...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THIBODAUX...CHACKBAY...SCHRIEVER...GRAY...LABADIEVILLE...BAYOU CANE
AND RACELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2971 9098 2989 9094 2989 9065 2962 9071
TIME...MOT...LOC 1617Z 280DEG 9KT 2979 9087

CAB
Special weather statement, Jul 4, 11:21 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1121 AM CDT SAT JUL 4 2015

LAZ037-050-071-072-041700-
LIVINGSTON LA-SOUTHERN TANGIPAHOA LA-NORTHERN TANGIPAHOA LA-
ST. HELENA LA-
1121 AM CDT SAT JUL 4 2015

...SPECIAL WEATHER STATEMENT...

AT 1120 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MONTPELIER TO NEAR
SPRINGFIELD...AND MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HAMMOND...AMITE...PONCHATOULA...AMITE CITY...INDEPENDENCE...
ROSELAND...ALBANY...SPRINGFIELD...MONTPELIER...ROBERT...WILMER...
NATALBANY...TANGIPAHOA AND TICKFAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3093 9035 3091 9035 3090 9033 3074 9026
      3046 9026 3037 9063 3073 9078 3099 9037
TIME...MOT...LOC 1620Z 240DEG 14KT 3069 9071 3044 9058

CAB
Special weather statement, Jul 4, 11:27 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1127 AM CDT SAT JUL 4 2015

LAZ034>036-046>049-056-MSZ068-041715-
WEST FELICIANA LA-IBERVILLE LA-EAST FELICIANA LA-ASSUMPTION LA-
POINTE COUPEE LA-WEST BATON ROUGE LA-EAST BATON ROUGE LA-
ASCENSION LA-WILKINSON MS-
1127 AM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ASSUMPTION...WEST
BATON ROUGE...WEST FELICIANA...EAST CENTRAL POINTE COUPEE...EASTERN
IBERVILLE...EAST BATON ROUGE...CENTRAL EAST FELICIANA...ASCENSION
PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHEASTERN WILKINSON
COUNTIES UNTIL 1215 PM CDT...

AT 1127 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF WAKEFIELD
TO NEAR ERWINVILLE TO 9 MILES NORTHWEST OF BAYOU SORREL TO NEAR BAYOU
GENEVE...AND MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...DENHAM SPRINGS...GONZALES...
DONALDSONVILLE...PLAQUEMINE...PORT ALLEN...NEW ROADS...JACKSON...ST.
FRANCISVILLE...CLINTON...OAK HILLS PLACE...ST. GABRIEL...ADDIS...
BRUSLY...WHITE CASTLE...SORRENTO...SLAUGHTER AND WILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3081 9100 3042 9098 3041 9096 3039 9097
      3040 9095 3036 9093 3035 9089 3015 9077
      3011 9091 3006 9096 2993 9123 2999 9126
      3004 9122 3003 9125 3006 9127 3006 9131
      3026 9143 3057 9138 3091 9150 3121 9114
TIME...MOT...LOC 1627Z 234DEG 16KT 3086 9145 3060 9136 3028 9140 2989
9109

CAB
Special weather statement, Jul 4, 12:17 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1217 PM CDT SAT JUL 4 2015

LAZ039-071-MSZ070-071-041800-
NORTHERN TANGIPAHOA LA-WASHINGTON LA-PIKE MS-WALTHALL MS-
1217 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON AND
NORTHEASTERN TANGIPAHOA PARISHES...SOUTHWESTERN WALTHALL AND
SOUTHEASTERN PIKE COUNTIES UNTIL 100 PM CDT...

AT 1217 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MOUNT HERMAN...OR 13 MILES NORTHWEST OF FRANKLINTON...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TYLERTOWN AND MOUNT HERMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3088 9002 3083 9041 3101 9044 3127 9004
TIME...MOT...LOC 1717Z 241DEG 20KT 3097 9032

CAB
Special weather statement, Jul 4, 12:40 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1240 PM CDT SAT JUL 4 2015

LAZ035>037-046-048>050-058-071-072-MSZ068>070-041845-
LIVINGSTON-WEST FELICIANA-SOUTHERN TANGIPAHOA-NORTHERN
TANGIPAHOA-IBERVILLE-EAST FELICIANA-ST. HELENA-EAST BATON ROUGE-ST.
JOHN THE BAPTIST-ASCENSION-PIKE-AMITE-WILKINSON-
1240 PM CDT SAT JUL 4 2015

...STRONG THUNDERSTORMS OVER SOUTHEAST LOUISIANA...

AT 1237 PM CDT...AN AREA OF STRONG THUNDERSTORMS EXTENED FROM NEAR
WILSON TO NEAR DONALDSONVILLE...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...HAMMOND...ZACHARY...BAKER...DENHAM SPRINGS...
GONZALES...DONALDSONVILLE...JACKSON...CLINTON...GREENSBURG...OAK
HILLS PLACE...AMITE...ST. GABRIEL...PONCHATOULA...WALKER...AMITE
CITY...KENTWOOD...LIVINGSTON...INDEPENDENCE AND SORRENTO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3110 9035 3030 9031 3018 9043 3017 9048
      3022 9044 3029 9040 3030 9043 3031 9042
      3030 9056 3026 9058 3022 9057 3020 9060
      3018 9058 3017 9053 3015 9064 3017 9065
      3009 9108 3105 9124
TIME...MOT...LOC 1737Z 260DEG 33KT 3094 9117 3015 9098

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 11:15 AM CDTSpecial Weather StatementLIXAssumption45 min
Jul 4, 11:21 AM CDTSpecial Weather StatementLIXAssumption39 min
Jul 4, 11:27 AM CDTSpecial Weather StatementLIXAscension, East Baton Rouge, East Feliciana, Iberville, West Baton Rouge, West Feliciana48 min
Jul 4, 12:28 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston47 min
Jul 4, 12:40 PM CDTSpecial Weather StatementLIXAscension, East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa65 min
Jul 4, 1:23 PM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa37 min
Jul 4, 1:34 PM CDTSpecial Weather StatementLIXWest Feliciana41 min
Jul 4, 1:51 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana54 min
Jul 4, 6:17 PM CDTSpecial Marine WarningLIX58 min
Jul 4, 12:17 PM CDTSpecial Weather StatementLIXWalthall43 min
Jul 4, 1:49 PM CDTSevere Thunderstorm WarningLIXPike41 min
Jul 4, 2:00 PM CDTSevere Thunderstorm WarningLIXAmite45 min
Jul 4, 2:04 PM CDTSpecial Weather StatementLIXPearl River41 min
Jul 4, 2:14 PM CDTSevere Thunderstorm WarningLIXWilkinson61 min
Jul 4, 2:21 PM CDTSevere Thunderstorm WarningLIXPearl River24 min
Jul 4, 2:47 PM CDTFlash Flood WarningLIXAmite, Wilkinson3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.